MAUDE Adverse Event Report: SYNTHES GMBH 4.0MM TI CANCELLOUS POLYAXIAL SCREW 26MM FOR 4.0MM RODS; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

SYNTHES GMBH 4.0MM TI CANCELLOUS POLYAXIAL SCREW 26MM FOR 4.0MM RODS; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.615.126
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Procode: mnh, kwp, mni.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The initial reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2022, during o-t fusion (cervical spine) for cervical myelopathy, the screw in question could not be attached to the two screwdrivers in question.The operation was completed successfully using another synapse screwdriver.There was a delay of approximately 30 minutes.This report is for a 4.0mm ti cancellous polyaxial screw 26mm for 4.0mm rods.This is report 1 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects on the surface of cancellousscr synapse ø4 l26 f/r ø4 tan, p/n: 04.615.126s.A dimensional inspection was unable to be performed due to not being relevant to the complaint condition.A functional test was performed.The outer sleeve was assembled to the returned hexagonal screwdriver shaft cross pinned, p/n: 03.614.039, and the returned hold-sl, p/n: 03.614.017.After that, the returned cancellousscr synapse ø4 l26 f/r ø4 tan, p/n: 04.615.126s, was threaded to the assembly.The screw was successfully assembled.The complaint condition was not replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the cancellousscr synapse ø4 l26 f/r ø4 tan, p/n: 04.615.126s would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects on the surface of cancellousscr synapse ø4 l26 f/r ø4 tan, p/n: 04.615.126s.A dimensional inspection was unable to be performed due to not being relevant to the complaint condition.A functional test was performed.The outer sleeve was assembled to the returned hexagonal screwdriver shaft cross pinned, p/n: 03.614.039, and the returned hold-sl, p/n: 03.614.017.After that, the returned cancellousscr synapse ø4 l26 f/r ø4 tan, p/n: 04.615.126s, was threaded to the assembly.The screw was successfully assembled.The complaint condition was not replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the cancellousscr synapse ø4 l26 f/r ø4 tan, p/n: 04.615.126s would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed dimensional inspection: n/a device history a manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM TI CANCELLOUS POLYAXIAL SCREW 26MM FOR 4.0MM RODS
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15463446
Report Number8030965-2022-07194
Device Sequence Number6873957
Product Code NKG
UDI-Device Identifier10705034740010
UDI-Public(01)10705034740010
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.615.126
Device Catalogue Number04.615.126S
Device Lot Number55P2341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer10/05/2022
11/28/2022
Initial Report FDA Received Date09/22/2022
Supplement Report FDA Received Date10/28/2022
11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEXAGONAL SCREWDRIVER SHAFT CROSS PINNED; HEXAGONAL SCREWDRIVER SHAFT CROSS PINNED; HOLD-SL; HOLD-SL; OUTERSLEEVE F/HOLDING SLEEVE NO. 03.614.; OUTERSLEEVE F/HOLDING SLEEVE NO. 03.614.
Patient SexUnknown